Alert archive / New Mexico / Fire Weather Watches in 2012

Fire Weather Watch 13, NWS El Paso, TX

April 10, 20128 counties in New Mexico

NWS El Paso, TX issued this fire weather watch at Apr 10, 2012, 7:50 AM MDT for 8 counties in New Mexico. It took effect at Apr 11, 2012, 1:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 10, 2012, 7:50 AM MDT (13:50 UTC)
In effect from
Apr 11, 2012, 1:00 PM MDT
Expired
Apr 10, 2012, 1:10 PM MDT
In force
Issued by
NWS El Paso, TX

Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM

The radar

The Holloman AFB radar (KHDX), 115 km from the middle of the area, began a volume at 13:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 1.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2012-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2012-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-315 J/kg
Mixed-layer LCL
2459 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this fire weather watch went out at Apr 10, 4:53 AM MDT, 2 hours 57 minutes earlier.

Area forecast discussion, Apr 10, 4:53 AM MDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
453 AM MDT TUE APR 10 2012

.SYNOPSIS...
THE BORDERLAND WILL SLOWLY START TRENDING BACK TO SPRING LIKE
WEATHER AFTER OUR STRETCH  OF EARLY SUMMER WEATHER. THERE WILL BE A
SLIGHT CHANCE OF THUNDERSTORMS AGAIN THIS AFTERNOON ACROSS HUDSPETH
AND EASTERN OTERO COUNTIES. DRIER AIR AND WESTERLY FLOW WILL
INCREASE WEDNESDAY ON THROUGH INTO THE WEEKEND. THIS WILL CREATE
BREEZY TO WINDY DAYS FROM WEDNESDAY AND BEYOND...WITH FRIDAY AND
SATURDAY SEEING QUITE WINDY DAYS WITH BLOWING DUST...AS A LARGE
PACIFIC UPPER TROUGH MOVES OVER THE GREAT BASIN. BY SUNDAY AND
MONDAY THE TROUGH DROPS DOWN OVER THE DESERT SOUTHWEST. THIS WILL
SPREAD COOLER TEMPERATURES INTO THE AREA ALONG WITH A CHANCE OF
MOUNTAIN SHOWERS.

&&

.DISCUSSION...
TODAY BEGINS A GRADUAL TRANSITION OF EARLY SUMMER THUNDERSTORM
PATTERN BACK TO A MORE SPRING LIKE WINDY SCENARIO BY THE END OF THE
WEEK. SOUTHWEST SURFACE WINDS WILL PICK UP TODAY AND SCOUR OUT MUCH
OF THE MOISTURE FROM THE PAST COUPLE OF DAYS. BOTH NAM/GFS CONTINUE
TO SHOW THE MOISTURE PERSISTING OVER HUDSPETH AND EASTERN OTERO
COUNTIES SO WILL KEEP LOW POPS IN TODAY FOR THAT AREA. MARGINAL CAPE
AND LI VALUES SUGGEST ONLY MODERATE UPDRAFT STRENGTH...KEEPING ANY
THUNDERSTORMS A BIT WEAKER THAN THE PREVIOUS TWO DAYS. CONTINUED LOW
WET BULB ZERO TEMPS COULD STILL ALLOW DECENT HAIL POTENTIAL HOWEVER.

REMAINDER OF THE WEEK WILL REVOLVE AROUND LARGE LONG WAVE TROUGH
OVER THE PACIFIC SLOWLY CHURNING IT'S WAY OVER THE WESTERN U.S. ONE
SHORT WAVE EJECTS OUT OF THE TROUGH AND OVER THE CWA WEDNESDAY FOR
AN INCREASE IN WINDS AND PERHAPS A FEW CLOUDS WITH WEAK SURFACE
FRONT OR FRONT ALOFT. LONG WAVE TROUGH TO THE PACIFIC COAST ON
THURSDAY AND THEN OVER THE GREAT BASIN FRIDAY WILL SIGNIFICANTLY
INCREASE THE MID LEVEL WINDS AND ATTENDANT LEE SIDE TROUGHING...
RESULTING IN WINDY DAYS BY FRIDAY AND SATURDAY. WINDIEST OF THE DAYS
APPEARS TO BE SATURDAY WHERE WINDS WILL APPROACH ADVISORY CRITERIA.
UPPER TROUGH COULD CREATE A FEW SHOWERS OVER THE GILA...BUT A BIT
BETTER CHANCE FOR THOSE SHOWERS APPEARS TO BE ON SUNDAY AS THE UPPER
TROUGH AND CLOSED LOW MOVE OVER ARIZONA. THE LOW IS SLOW TO MOVE OUT
WITH THE GFS SHOWING THE LOW STILL OVER EASTERN COLORADO MONDAY
AFTERNOON. ECMWF SIMILAR WITH THE SPEED THOUGH IT KEEPS THE LOW
FURTHER SOUTH OVER THE TEXAS PANHANDLE MONDAY AFTERNOON. WILL KEEP
MOUNTAIN POPS IN FOR NOW SUNDAY THROUGH MONDAY NIGHT AND CONTINUE TO
WATCH IF THE PATTERN LOOKS BETTER FOR LOWLAND SHOWERS. MAIN SURFACE
FRONT PUSHES THROUGH SATURDAY EVENING...WITH TEMPERATURES WELL ABOVE
NORMAL BEFORE THE FRONT...DROPPING TO BELOW NORMAL FOR SUNDAY AND
MONDAY.

&&

.AVIATION...VALID 10/12Z-11/12Z.
GENLY VFR THROUGH THE PERIOD. INCREASING SCT/BKN LAYERS ABOVE FL220.
DVLPG AFT 18Z EAST OF A LINE FROM EL PASO TO ALAMOGORDO...ISOLATED
-TSRA BKN/OVC120CB WITH BRIEF PERIODS OF IFR DUE +SHRA AND SMALL
HAIL. WIND GUSTS TO 35 KTS ARE ALSO POSSIBLE NEAR THESE STORMS.

&&

.FIRE WEATHER...
MOST OF THE AREA WILL CONTINUE SLOW DRYING TREND WITH SOUTHWEST
WINDS AT THE SURFACE BRINGING IN THE DRIER AIR. DEEPER MOISTURE WILL
PERSIST EAST OF EL PASO AND ALAMOGORDO...SO AN ISOLATED THUNDERSTORM
IS POSSIBLE IN THIS AREA THIS AFTERNOON AND EVENING. SMALL HAIL AND
WIND GUSTS OF 30 TO 40 MPH ARE ALSO POSSIBLE WITH THESE STORMS.
HAINES INDICES WILL INCREASE TO LOW (4) OR MODERATE (5) FOR TODAY
AND WEDNESDAY. AN UPPER LEVEL TROUGH WILL BRING BREEZY TO WINDY
CONDITIONS FOR THURSDAY INTO THE WEEKEND. MIN RH'S WILL DROP BELOW
15 PERCENT TODAY ACROSS MUCH OF THE LOWLAND AND FOR ALL AREAS BY
WEDNESDAY. THIS COMBINED WITH THE EXPECTED WINDS THURSDAY AND FRIDAY
COULD CREATE CRITICAL FIRE CONDITIONS FOR THOSE DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 89  61  87  58  84 /   0   0   0   0   0
SIERRA BLANCA           86  61  86  55  81 /  10  20  10  10   0
LAS CRUCES              86  57  85  50  80 /   0   0   0   0   0
ALAMOGORDO              84  55  84  50  80 /  10  10   0   0   0
CLOUDCROFT              66  38  64  34  61 /  20  10  10   0   0
TRUTH OR CONSEQUENCES   84  53  80  47  77 /   0   0   0   0   0
SILVER CITY             76  47  73  41  69 /   0   0   0   0   0
DEMING                  85  54  82  45  79 /   0   0   0   0   0
LORDSBURG               86  53  82  45  78 /   0   0   0   0   0
WEST EL PASO METRO      87  62  85  53  83 /   0   0   0   0   0
DELL CITY               86  57  87  45  84 /  10  20  20  10   0
FORT HANCOCK            89  61  91  56  86 /  10  10   0   0   0
LOMA LINDA              82  54  82  57  76 /  10  10   0   0   0
FABENS                  88  58  88  54  84 /  10  10   0   0   0
SANTA TERESA            89  59  85  50  83 /   0   0   0   0   0
WHITE SANDS HQ          87  62  84  54  80 /   0   0   0   0   0
JORNADA RANGE           84  53  82  41  80 /   0   0   0   0   0
HATCH                   85  51  82  47  79 /   0   0   0   0   0
COLUMBUS                89  57  84  50  84 /   0   0   0   0   0
OROGRANDE               89  61  87  55  85 /  10  10   0   0   0
MAYHILL                 73  42  71  42  72 /  20  10  10  10   0
MESCALERO               72  37  72  35  66 /  20  10  10   0   0
TIMBERON                72  39  71  37  72 /  20  10  10   0   0
WINSTON                 77  42  74  37  65 /   0   0   0   0   0
HILLSBORO               81  52  76  44  75 /   0   0   0   0   0
SPACEPORT               86  54  81  48  79 /   0   0   0   0   0
LAKE ROBERTS            77  36  72  28  65 /   0   0   0   0   0
HURLEY                  78  48  74  42  70 /   0   0   0   0   0
CLIFF                   85  40  77  34  72 /   0   0   0   0   0
MULE CREEK              81  36  72  36  68 /   0   0   0   0   0
FAYWOOD                 83  48  79  40  73 /   0   0   0   0   0
ANIMAS                  86  53  79  44  79 /   0   0   0   0   0
HACHITA                 87  51  82  42  83 /   0   0   0   0   0
ANTELOPE WELLS          84  52  78  42  80 /   0   0   0   0   0
CLOVERDALE              76  44  72  41  77 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

17 HEFNER
Hazardous weather outlook, Apr 10, 6:13 AM MDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
613 AM MDT TUE APR 10 2012

NMZ401>417-TXZ418>424-111330-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
613 AM MDT TUE APR 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS OVER HUDSPETH AND EASTERN
OTERO COUNTIES THIS AFTERNOON AND EVENING. SMALL HAIL AND WIND GUSTS
OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

BREEZY AFTERNOONS WEDNESDAY AND THURSDAY. WINDY ON FRIDAY AND
SATURDAY WITH AREAS OF BLOWING DUST. CHANCE OF MOUNTAIN SHOWERS
SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

HEFNER

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 1:10 PM MDTFire Weather WatchEPZCatron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more32 hr
Apr 10, 1:10 PM MDTRed Flag WarningEPZCatron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more32 hr
Apr 9, 6:25 PM MDTSevere Thunderstorm WarningEPZHudspeth65 min
Apr 9, 7:29 PM MDTSevere Thunderstorm WarningEPZHudspeth46 min
Apr 9, 8:13 PM MDTSevere Thunderstorm WarningEPZHudspeth33 min

Nearby

Fire Weather Watches in New Mexico, 2012Every fire weather watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.